Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 170, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2012, 4:38 PM EDT for Grant County, Owen County, Pendleton County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 4:38 PM EDT (20:38 UTC)
- Expired
- Jul 8, 2012, 5:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Grant County, KY, Owen County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:45 PM EDT | TSTM WND DMG | Williamstown, KY | SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2132 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
195 WUUS51 KILN 082038 SVRILN KYC081-187-191-082115- /O.NEW.KILN.SV.W.0170.120708T2038Z-120708T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 438 PM EDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN NORTHERN KENTUCKY... EASTERN OWEN COUNTY IN NORTHERN KENTUCKY... WESTERN PENDLETON COUNTY IN NORTHERN KENTUCKY... * UNTIL 515 PM EDT. * AT 434 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR STEWARTSVILLE...MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... DRY RIDGE... WILLIAMSTOWN... BUTLER... IN ADDITION...CHERRY GROVE...SHERMAN...NORTHCUTT...CAMP NORTHWARD... WILLIAMSTOWN LAKE...KNOXVILLE...MARCUS AND GENE SNYDER AIRPORT ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-75 BETWEEN MILE MARKERS 149 AND 163... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO. && LAT...LON 3853 8471 3872 8477 3879 8436 3857 8431 TIME...MOT...LOC 2038Z 260DEG 10KT 3863 8459 $$ ASL
2 follow-up statements
738
WWUS51 KILN 082054
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT SUN JUL 8 2012
KYC187-082104-
/O.CAN.KILN.SV.W.0170.000000T0000Z-120708T2115Z/
OWEN KY-
454 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OWEN COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3854 8467 3855 8468 3856 8467 3857 8470
3873 8472 3874 8466 3879 8436 3857 8431
3853 8467
TIME...MOT...LOC 2054Z 260DEG 10KT 3864 8453
$$
KYC081-191-082115-
/O.CON.KILN.SV.W.0170.000000T0000Z-120708T2115Z/
PENDLETON KY-GRANT KY-
454 PM EDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL GRANT AND WESTERN PENDLETON COUNTIES...
AT 447 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR WILLIAMSTOWN...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BUTLER.
IN ADDITION...WILLIAMSTOWN LAKE...KNOXVILLE...MARCUS...GENE SNYDER
AIRPORT...GREENWOOD...GOFORTH AND MORGAN ARE NEAR THE PATH OF THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3854 8467 3855 8468 3856 8467 3857 8470
3873 8472 3874 8466 3879 8436 3857 8431
3853 8467
TIME...MOT...LOC 2054Z 260DEG 10KT 3864 8453
$$
ASL015
WWUS51 KILN 082114
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT SUN JUL 8 2012
KYC081-191-082124-
/O.EXP.KILN.SV.W.0170.000000T0000Z-120708T2115Z/
PENDLETON KY-GRANT KY-
514 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT AND WESTERN
PENDLETON COUNTIES WILL EXPIRE AT 515 PM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3854 8467 3855 8468 3856 8467 3857 8470
3873 8472 3874 8466 3879 8436 3857 8431
3853 8467
TIME...MOT...LOC 2114Z 260DEG 10KT 3865 8446
$$
ASLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:14 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 8, 3:14 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
314 PM EDT SUN JUL 8 2012
.SYNOPSIS...
A COLD FRONT WILL GRADUALLY SAG SOUTH OF OUR AREA TONIGHT
AND WILL CONTINUE TO PUSH FURTHER SOUTH OF THE AREA TOMORROW.
BEHIND THE FRONT...MORE SEASONABLE TEMPERATURES AND DRIER AIR
WILL MOVE INTO THE REGION THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT ACROSS THE SOUTHERN PART OF THE FORECAST AREA WILL BE
THE FOCUS OF THE BULK OF SHOWER AND THUNDERSTORM ACTIVITY THIS
EVENING. DCAPE VALUES NEAR 1500 J/KG COMBINED WITH MU CAPES OF
OVER 3000 J/KG WILL ALLOW FOR COME OF THESE STORMS TO REACH
SEVERE LIMITS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL. SINCE PWAT VALUES ARE NEAR 2 INCHES ACROSS THE SOUTH AND
STEERING FLOW IS WEAK...CANNOT RULE OUT FLOODING ISSUE IF STORMS
BEGIN TO TRAIN. ACROSS THE NORTH...WEAK ELEVATED CONVECTION WILL
CONTINUE TO TRY TO PUSH SOUTHEAST INTO THE AREA. HOWEVER...THIS
ACTIVITY HAS BEEN SLOWLY WEAKENING.
MOST ACTIVITY WILL BEGIN TO WEAKEN AROUND SUNSET. GIVEN THE
ELEVATED INSTABILITY ALONG AND NORTH OF THE FRONTAL BOUNDARY...
ONGOING SHOWERS AND THUNDERSTORMS WILL MOST LIKELY OCCUR
OVERNIGHT TONIGHT. AM MORE CONFIDENT IN KEEPING OVERNIGHT CHANCE
POPS ACROSS THE CENTRAL AND SOUTHERN ZONES DUE TO LAST NIGHTS
POST FRONTAL PRECIPITATION ACROSS NORTHERN INDIANA.
BLENDED THE NAM/WRF AND SREF FOR TEMPERATURES OVERNIGHT...WITH
MORE SEASONABLE VALUES BEING EXPERIENCED DUE TO COOLER AND DRIER
AIR FILTERING INTO THE REGION BEHIND THE FRONT.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO MAKE ITS SLOW PROGRESS SOUTHWARD
INTO THE DAY MONDAY. SURFACE BASED THUNDERSTORM ACTIVITY WILL
BEGIN TO DEVELOP ONCE AGAIN BY THE EARLY AFTERNOON ACROSS THE
SOUTHERN ZONES...BEFORE THE SOUTHWARD MOVEMENT OF THE BEST
INSTABILITY FINALLY PUSHES ALL CONVECTION SOUTH OF THE FORECAST
AREA BY THE LATE AFTERNOON. COOLER AND DRIER AIR WILL CONTINUE TO
MOVE INTO THE REGION UNDER NORTHERLY FLOW MONDAY AND MONDAY NIGHT.
HIGH TEMPERATURES MONDAY WILL REACH THE MIDDLE 80S...AND LOW TO
MIDDLE 60S ACROSS MONDAY NIGHT UNDER CLEARING SKIES.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
SURFACE HIGH PRESSURE WILL BUILD SLOWLY SOUTH INTO THE UPPER OHIO
VALLEY AS IT ELONGATES ACROSS THE LOWER GREAT LAKES THROUGH MID
WEEK. THIS WILL KEEP OUR AREA DRY WITH SEASONABLE TEMPERATURES IN
THE MID 80S THROUGH AT LEAST WEDNESDAY.
THE OHIO VALLEY REGION WILL REMAIN BETWEEN A BROAD UPPER LEVEL
TROUGH OVER EASTERN CANADA AND A HIGH PRESSURE RIDGE OVER THE
ROCKIES THROUGH NEXT WEEKEND. WEAK SOUTHWESTERLY FLOW WILL
EVENTUALLY ALLOW SOME MOISTURE TO WORK ITS WAY UP FROM THE SOUTH
LATE IN THE WEEK. THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING
THIS THOUGH ALONG WITH SOME WEAK EMBEDDED SHORT WAVE ENERGY THAT
TRIES TO PUSH TOWARD OUR AREA FRIDAY INTO SATURDAY. AS A
RESULT...WILL JUST ALLOW FOR SOME LOW CHANCE POPS TO SLOWLY
OVERSPREAD THE AREA FROM THE SOUTH THROUGH THE END OF THE PERIOD.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A SURFACE FRONTAL BOUNDARY IS MOVING SOUTH THROUGH THE TAF SITES
AT THIS TIME...LEADING TO A WIND SHIFT TO THE NNE. THIS WILL OCCUR
AT THE SOUTHERN TAF SITES LATER IN THE MORNING. WINDS WILL
INCREASE TO AROUND 10 KNOTS TODAY.
A VERY LOW CHANCE OF A SHOWER OR THUNDERSTORM WILL BE
POSSIBLE AT JUST ABOUT ANY TIME. HOWEVER...SLIGHTLY HIGHER
CHANCES WILL OCCUR DURING THE AFTERNOON FOR THE NORTHERN TAF
SITES...AND THEN ESPECIALLY DURING THE EVENING HOURS FOR THE
CINCINNATI TAF SITES. ALTHOUGH THE FRONT WILL CLEAR FAR ENOUGH
SOUTH TO REMOVE THE THREAT OF THUNDERSTORMS FOR THE NORTHERN TAF
SITES BY THE OVERNIGHT PERIOD...SOME PRECIPITATION AND ADDITIONAL
CLOUD COVER WILL REMAIN POSSIBLE FOR CINCINNATI THROUGH MONDAY. IN
FACT...RECENT MODEL RUNS ARE SHOWING THIS BEING MORE LIKELY FOR A
FEW HOURS NEAR SUNRISE ON MONDAY MORNING.
ASIDE FROM THE POSSIBILITY OF THUNDERSTORMS...VFR CONDITIONS SEEM
LIKELY FOR THE MOST (IF NOT ALL) OF THE FORECAST PERIOD.
OUTLOOK...THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY FOR THE
CINCINNATI TAF SITES.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR OHZ046-055-056-
064-065-073-074-078>082-088.
EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS EVENING FOR OHZ077.
KY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR INZ073>075-080.
&&
SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...JGL
AVIATION...CONIGLIOHazardous weather outlook, Jul 8, 2:59 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 259 PM EDT SUN JUL 8 2012 INZ050-058-059-066-OHZ026-034-035-042>045-051>054-060>063-070>072- 091900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON- 259 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ046-055-056-064-065-074-091900- DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-HOCKING- 259 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ077-091900- HAMILTON- 259 PM EDT SUN JUL 8 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A COLD FRONT WILL MOVE SLOWLY SOUTH OF THE OHIO RIVER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND BEHIND THE FRONT. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>100-OHZ073-078>082-088-091900- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 259 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A COLD FRONT WILL MOVE SLOWLY SOUTH OF THE OHIO RIVER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND BEHIND THE FRONT. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Jul 8, 2:11 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 211 PM EDT SUN JUL 8 2012 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-081930- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI... MILFORD...GEORGETOWN...WEST UNION...PORTSMOUTH 211 PM EDT SUN JUL 8 2012 THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.
Local storm report, Jul 8, 3:28 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 NE FALMOUTH 38.72N 84.29W
07/08/2012 E0.88 INCH PENDLETON KY TRAINED SPOTTER
AT KINCAID LAKE STATE PARK
&&
SNYDERSpecial weather statement, Jul 8, 3:31 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT SUN JUL 8 2012
KYZ096>098-082000-
PENDLETON KY-ROBERTSON KY-BRACKEN KY-
331 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT BRACKEN...ROBERTSON AND EASTERN
PENDLETON COUNTIES THROUGH 400 PM EDT...
AT 330 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEAVE...
MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE.
ALSO...JOHNSVILLE...BROWNING CORNER...NEAVE...BERLIN...HITTVILLE...
PARINA...POWERSVILLE AND PETRA ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3854 8418 3855 8417 3855 8419 3857 8421
3858 8421 3857 8422 3866 8435 3880 8425
3869 8398 3852 8414
ASLLocal storm report, Jul 8, 4:15 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HEAVY RAIN RIBOLT 38.57N 83.52W
07/08/2012 M0.89 INCH LEWIS KY TRAINED SPOTTER
22.6 MM OF RAIN SINCE 330 PM. ALSO SMALL BRANCHES BROKEN
BY THUNDERSTORM WINDS.
&&
SNYDERSpecial weather statement, Jul 8, 4:18 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT SUN JUL 8 2012
INZ073-080-082045-
SWITZERLAND IN-RIPLEY IN-
418 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RIPLEY AND SWITZERLAND
COUNTIES THROUGH 445 PM EDT...
AT 417 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 11 MILES
SOUTHWEST OF REXVILLE...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES.
ALSO...AVONBURG...VERSAILLES LAKE...CROSS PLAINS...FRIENDSHIP...
BENHAM...OLEAN...REXVILLE AND NEW MARION ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3905 8545 3914 8520 3894 8514 3891 8514
3890 8512 3883 8510 3882 8521 3891 8521
3891 8544 3891 8545
ASLSpecial weather statement, Jul 8, 4:29 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 429 PM EDT SUN JUL 8 2012 KYZ090-094>096-082100- OWEN KY-PENDLETON KY-GALLATIN KY-GRANT KY- 429 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM WILL AFFECT GRANT...SOUTHERN GALLATIN... WESTERN PENDLETON AND NORTHERN OWEN COUNTIES THROUGH 500 PM EDT... AT 425 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STEWARTSVILLE...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. VISIBILITIES WILL BE REDUCED TO UNDER A QUARTER OF A MILE AT TIMES. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DRY RIDGE AND PORTIONS IF INTERSTATE 75. ALSO...SHERMAN...CHERRY GROVE...NORTHCUTT...WILLIAMSTOWN LAKE...KNOXVILLE...GARDNERSVILLE...GOFORTH AND GENE SNYDER AIRPORT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3879 8440 3857 8436 3855 8482 3873 8486 ASL
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:41 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason, Robertson | 49 min |
| Jul 8, 3:30 PM EDT | Areal Flood Advisory | ILN | Bracken, Campbell, Lewis, Mason, Pendleton, Robertson | 2 hr |
| Jul 8, 3:31 PM EDT | Special Weather Statement | ILN | Bracken | 29 min |
| Jul 8, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 47 min |
| Jul 8, 3:56 PM EDT | Areal Flood Advisory | ILN | Lewis | 2 hr |
| Jul 8, 4:17 PM EDT | Flash Flood Warning | ILN | Bracken, Pendleton | 3 hr |
| Jul 8, 4:29 PM EDT | Special Weather Statement | ILN | Grant | 31 min |
| Jul 8, 4:31 PM EDT | Areal Flood Advisory | ILN | Campbell, Carroll, Gallatin, Grant, Owen, Pendleton | 119 min |
| Jul 8, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin, Grant, Owen | 47 min |
| Jul 8, 5:45 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Gallatin, Kenton, Pendleton | 2 hr |
| Jul 8, 6:02 PM EDT | Special Weather Statement | ILN | Bracken, Campbell, Grant, Kenton, Pendleton | 28 min |
| Jul 8, 7:15 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 2 hr |
| Jul 8, 7:42 PM EDT | Flash Flood Warning | ILN | Lewis | 63 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.